MAUDE Adverse Event Report: CORDIS CORPORATION ELITECROSS 82CM ANGLED; CATHETER, PERCUTANEOUS

CORDIS CORPORATION ELITECROSS 82CM ANGLED; CATHETER, PERCUTANEOUS
Model Number MGC39090A
Medical Device Problem Codes Crack (1135); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/16/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported, the distal end of the an 82cm angled - extra support elitecross support catheter became trapped at the point of total occlusion and was difficult to remove.Additionally, after removal of the elitecross support catheter, there was a crack observed at the distal tip.The procedure was completed with the use of an unknown balloon catheter and the implantation of an unknown stent.There was no reported injury to the patient.This was during a procedure to treat a severely calcified, chronic totally occluded (cto) lesion in the mid superficial femoral artery (sfa) in which a contralateral approach was made with the elitecross support catheter.There was no tortuosity to the target vessel.The elitecross support catheter was stored and prepped per the instructions for use (ifu) without difficulty.The device did not kink during the procedure and remained in one piece during removal.It was reported that a non-cordis guidewire was able to cross the lesion, there was no damage to the guidewire, and it was able to be removed from the patient without any issues.It was mentioned by the physician that the use of excessive force in the vicinity of severe calcification could have been a factor.Information regarding the devices used to complete the procedure is pending, and the elitecross support catheter was discarded and will not be returned for evaluation.
 
Additional Manufacturer Narrative
As reported, the distal end of an 82cm angled extra support elitecross support catheter became trapped at the point of total occlusion and was difficult to remove.Additionally, after removal of the elitecross support catheter, there was a crack observed at the distal tip.The procedure was completed with the use of an unknown balloon catheter and the implantation of an unknown stent.There was no reported injury to the patient.This was during a procedure to treat a severely calcified chronic total occlusion (cto) in the mid superficial femoral artery (sfa), in which a contralateral approach was made with the elitecross support catheter.There was no tortuosity to the target vessel.The elitecross support catheter was stored and prepped per the instructions for use (ifu) without difficulty.The device did not kink during the procedure and remained in one piece during removal.It was reported that a non-cordis guidewire was able to cross the lesion, there was no damage to the guidewire, and it was able to be removed from the patient without any issues.It was mentioned by the physician that the use of excessive force in the vicinity of severe calcification could have been a factor.Information regarding the devices used to complete the procedure was not provided.And the elitecross support catheter was discarded and will not be returned for evaluation.The device was not returned for analysis as it was discarded.A product history record (phr) review of lot h0000305 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported catheter (body/shaft) withdrawal difficulty and brite tip/distal tip cracked in patient could not be confirmed since the device was not returned for analysis.The exact cause of the issue experienced could not be determined.However, based on the information available for review, lesion characteristics (severely calcified cto) and handling factors (reported use of excessive force) likely contributed to the reported cracked condition of the device.Since excessive force was used, it is also possible that the catheter was wedged into the calcified lesion, which could result in difficulty removing the device from the patient.As warned in the information for safety within the ifu, which is not intended as a mitigation, ¿do not advance or torque the catheter in the vascular system or into a stenotic lesion (chronic total occlusion) unless the distal end is supported by an ancillary device.If damage is detected in the catheter at any time, replace with an undamaged catheter.The ifu also cautions, ¿inspect the catheter before use to verify that its size, shape and condition are suitable for the specific procedure.If strong resistance is met during manipulation, determine the cause of resistance before proceeding.Torquing the catheter excessively may cause damage to the product and/or, specifically, result in possible separation along the catheter shaft.Advancement, manipulation and withdrawal of the catheter should always be performed under fluoroscopic guidance.Neither the phr review nor the information available for review suggest that the reported failures could be related to the manufacturing process of the unit.Therefore; no corrective/preventative actions will be taken at this time.
 
Additional Manufacturer Narrative
Statement for h10 - this report was previously submitted under manufacturing report number:  (b)(4); however,  due to absence of regulatory reporting policy for the selected manufacturing site, (b)(4) was created to correct the issue and successfully submit the report to the fda. .
 
Additional Manufacturer Narrative
This supplemental mdr was generated in error.The final mdr was submitted on 10-may-2022 and a correction to the final mdr was submitted on 11-may-2022.No new information has been received that would require a supplemental mdr.

Brand Name
ELITECROSS 82CM ANGLED
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60th ave
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60th ave
miami lakes, FL 33014
7863138372
MDR Report Key14347739
Report Number1222140-2022-00001
Device Sequence Number20073949
Product Code DQY
UDI-Device Identifier20705032067482
UDI-Public(01)20705032067482(17)230729(10)H0000305
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K033535
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/29/2023
Device Model NumberMGC39090A
Device Catalogue NumberMGC39090A
Device Lot NumberH0000305
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/16/2022
Supplement Date Received by Manufacturer03/16/2022
03/16/2022
Initial Report FDA Received Date05/10/2022
Supplement Report FDA Received Date05/11/2022
06/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
JUPITER DP60 GUIDEWIRE.; UNKNOWN BALLOON CATHETER.; UNKNOWN STENT.
Patient SexUnknown